MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. EXTENSION SET; SET, ADMINISTRATION, INTRA

B. BRAUN MEDICAL INC. EXTENSION SET; SET, ADMINISTRATION, INTRA
Model Number 470065
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the patient: "the failure i experienced a few days ago was between the light green female luer on the 17" extension set and the backcheck flow valve.They disconnected entirely while infusing (an extremely slow rate of 12.5ml/hr) which resulted in blood coming out the extension set." no injury reported.Possible lot numbers provided: lot number 0061757951: expiry date 12/31/2025; production date 01/07/2021.Lot number 0061735484: expiry date 04/30/2025; production date 05/22/2020.Lot number 0061749271: expiry date 08/31/2025; production date 09/11/2020.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Visual evaluation on the photograph displays two circled locations on the set where the reported leakage was identified.The second photograph displays an open extension, no conclusions were able to be made based on the photographs.No root cause could be determined at this time.Retained units were evaluated and passed the internal testing.A review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.In addition, review of the batch history records was also performed for the reported lot number and no non-conformances or deviations were noted during the manufacturing process or final inspections.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Four (4) samples without packaging were provided for evaluation.Photos were also provided.The first photo displayed two circled locations on the set where leakage was reported.The second photo displays an open extension no defects were observed, no conclusions were able to be made based on the photographs.The samples were visually evaluated and no defects were observed.Additionally, the sets were functionally tested with passing results.Based on the evaluation results, the reported defect of leakage was not confirmed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRA
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
Manufacturer (Section G)
B. BRAUN DOMINICIAN REPULIC INC.
las americas industrial park
km22 autopista las americas
santo domingo
DR  
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key11786967
Report Number2523676-2021-00108
Device Sequence Number3869141
Product Code FPA
UDI-Device Identifier04046964298097
UDI-Public04046964298097
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K942988
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number470065
Device Catalogue Number470065
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2022
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer04/22/2021
04/22/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date06/27/2021
01/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown